Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 12:53:02 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643015
  • Total Topics: 48924
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Rash after Bactrim  (Read 2476 times)

0 Members and 1 Guest are viewing this topic.

Offline Billy B

  • Member
  • Posts: 374
Rash after Bactrim
« on: September 30, 2012, 11:40:04 AM »
I had posted several weeks ago about having scratchy throat, cough and seasonal allergies. I went for my regular check up with my GP and he was concerned that I had an sinus infection and possible bronchitis. He prescribe Bactrim since he knew that it was widely used for respiratory problems in + people and had no interaction with the meds. I had a full set of chest films and no PCP which I did not even imagine was the problem since my CD4s are above 350.
Anyway, no problem while taking the antibiotic but now that I have stopped I have developed a rash on my chin. I was wonder if anyone else has experience this post Bactrim use.
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline Billy B

  • Member
  • Posts: 374
Re: Rash after Bactrim
« Reply #1 on: October 01, 2012, 10:51:35 AM »
Well, I just wanted to check back in since no one replied to my question. I did a search and yes a rash can happen after stopping Bactrim. I have been using Benadryl gel TID and this morning the rash was gone.
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline leatherman

  • Member
  • Posts: 6,272
  • Google and HIV meds are Your Friends
Re: Rash after Bactrim
« Reply #2 on: October 01, 2012, 11:42:09 AM »
Well, I just wanted to check back in since no one replied to my question.
sometimes you have to give it more than 24 hrs. - especially with yesterday being a Sunday. People do tend to get busy doing other stuff on the weekend than hanging out here.  ;) :D

I had a rash with Bactrim; but mine was while on it. Turns out I'm allergic to it. ::) The problem however was that my tcell counts stayed under 250 for 12 yrs, so I stayed on Bactrim for a decade - even with the itching, redness, and rash. My doc had me decrease the dosage to half the regular daily dose every other day. I stayed reddish with my skin tingly and itchy all the damned time; but having been hospitalized twice before with PCP, any side effect was worth living with than having PCP again and risk dying.

Glad to hear you're doing better. ;) Benadryl is good for all sorts of rashy, itchy, allergic reactions.
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Rash after Bactrim
« Reply #3 on: October 02, 2012, 04:39:56 AM »
Hey Billy, sorry you didn't get a reply sooner. Like Leatherman said, the weekends can be quiet around here. (although I was around - and I'm not sure how I missed your thread. Sorry 'bout that!)

Make sure you mention this to your hiv doctor as well as your GP. It might mean you're allergic to sulfa drugs and that needs to be highlighted in your case files.

Has the rash cleared up yet? Hope so!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Billy B

  • Member
  • Posts: 374
Re: Rash after Bactrim
« Reply #4 on: October 02, 2012, 10:50:06 AM »
Thanks LM and Ann,
I figured that it was the sulfur part of Bactrim and I will have it noted in my charts. I had never taken Bactrim before and will not again.
My rash is gone now so all is good again.
Peace,
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline OneTampa

  • Member
  • Posts: 2,273
  • "Butterflies are free."
Re: Rash after Bactrim
« Reply #5 on: October 03, 2012, 11:05:14 AM »
Billy,

I also took Bactrim decades ago and developed a severe rash and itching.

It was determined that I am allergic to sulfur drugs and have had that notation in my medical records ever since.

Glad you are better.

Take care.
"He is my oldest child. The shy and retiring one over there with the Haitian headdress serving pescaíto frito."

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.